Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 29, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at May 27, 2011, 9:41 PM EDT for Clinton County, Essex County, New York. It took effect at May 27, 2011, 9:48 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2011, 9:41 PM EDT (01:41 UTC)
- In effect from
- May 27, 2011, 9:48 PM EDT
- Expired
- May 28, 2011, 1:54 PM EDT
- In force
- 16 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Minor
Counties Clinton County, NY, Essex County, NY
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Branch of the Ausable River at Au Sable Forks (ASFN6).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
177 WGUS41 KBTV 280141 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 941 PM EDT FRI MAY 27 2011 ...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-281821- /O.NEW.KBTV.FL.W.0029.110528T0148Z-110528T1821Z/ /ASFN6.1.ER.110528T0148Z.110528T0600Z.110528T1221Z.NO/ 941 PM EDT FRI MAY 27 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 PM FRIDAY THE STAGE WAS 6.7 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY NIGHT AND CONTINUE TO RISE TO NEAR 7.7 FEET BY AFTER MIDNIGHT SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N NEAR MARCY FIELD. HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS NEAR KEESEVILLE. $$
2 follow-up statements
186 WGUS81 KBTV 280217 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1017 PM EDT FRI MAY 27 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK...VERMONT... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS WINOOSKI RIVER AT ESSEX JUNCTION PASSUMPSIC RIVER AT PASSUMPSIC PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-281800- /O.EXT.KBTV.FL.W.0029.000000T0000Z-110528T1800Z/ /ASFN6.1.ER.110528T0244Z.110528T0600Z.110528T1200Z.NO/ 1017 PM EDT FRI MAY 27 2011 THE FLOOD WARNING CONTINUES FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 9:15 PM FRIDAY THE STAGE WAS 6.7 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY NIGHT AND CONTINUE TO RISE TO NEAR 7.7 FEET BY AFTER MIDNIGHT SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N NEAR MARCY FIELD. HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS NEAR KEESEVILLE. $$ VTC007-290200- /O.EXT.KBTV.FL.W.0027.000000T0000Z-110529T0200Z/ /ESSV1.1.ER.110527T2309Z.110528T1200Z.110528T2000Z.NO/ 1017 PM EDT FRI MAY 27 2011 THE FLOOD WARNING CONTINUES FOR THE WINOOSKI RIVER AT ESSEX JUNCTION. * AT 10:00 PM FRIDAY THE STAGE WAS 15.7 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * IMPACT...AT 16.0 FEET...LOW LYING ROADS ALONG THE WINOOSKI WILL FLOOD...INCLUDING BRIDGE STREET IN RICHMOND...NORTH WILLISTON ROAD IN ESSEX...POOR FARM ROAD NEAR THE SOUTH BURLINGTON AND ESSEX TOWN LINE...AND PINE ISLAND ROAD IN COLCHESTER. THERE WILL BE WIDESPREAD FIELD FLOODING FROM JONESVILLE TO LAKE CHAMPLAIN. $$ VTC005-290317- /O.EXT.KBTV.FL.W.0028.000000T0000Z-110529T0430Z/ /PASV1.2.ER.110527T0623Z.110527T1045Z.110528T2230Z.NO/ 1017 PM EDT FRI MAY 27 2011 THE FLOOD WARNING CONTINUES FOR THE PASSUMPSIC RIVER AT PASSUMPSIC. * AT 9:45 PM FRIDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AND CONTINUE TO RISE TO NEAR 14.6 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. * IMPACT...AT 15.0 FEET...LOW LYING FIELDS AND LOCAL ROADS WILL FLOOD. $$
491 WGUS81 KBTV 281754 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 154 PM EDT SAT MAY 28 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-281824- /O.CAN.KBTV.FL.W.0029.000000T0000Z-110528T1800Z/ /ASFN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 154 PM EDT SAT MAY 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 1:15 PM SATURDAY THE STAGE WAS 6.1 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.8 FEET. THE RIVER WILL CONTINUE TO FALL TO 5.0 FEET BY SUNDAY MORNING. * IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N NEAR MARCY FIELD. HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS NEAR KEESEVILLE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at May 27, 8:23 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 27, 8:23 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
823 PM EDT FRI MAY 27 2011
.SYNOPSIS...
EXPECT MORE SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY
TONIGHT AND ONCE AGAIN ON SATURDAY AND SUNDAY AS WARM AND MOIST
CONDITIONS EXIST TO HELP PROMOTE THE AFTERNOON AND EVENING THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 823 PM EDT FRIDAY...SEVERE THUNDERSTORM WATCH NUMBER 389 HAS
EXPIRED AS SEVERE THUNDERSTORM THREAT IS WINDING DOWN ACROSS THE
AREA. STILL HAVE STORMS THAT COULD PRODUCE GUSTY
WINDS...HAIL...AND HEAVY DOWNPOURS...BUT THESE WILL BE ISOLATED IN
NATURE. ALSO LOOKS LIKE BACKING FLOW ALOFT IS HELPING TO PROMOTE
MORE STORMS ACROSS THE WESTERN HALF OF NEW YORK THAT WOULD
EVENTUALLY MOVE UP INTO NORTHERN NEW YORK OVERNIGHT. HAVE TWEAKED
THE GRIDS TO ACCOUNT FOR THIS SCENARIO.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 417 PM EDT FRIDAY...WEAKER FLOW ALOFT IS EXPECTED ON
SATURDAY...BUT AFTERNOON HEATING AND LINGERING MOISTURE WILL
CREATE AN ENVIRONMENT MEANT FOR INSTABILITY DRIVEN CONVECTION AND
GIVEN THE WEAKER SHEAR...WOULD EXPECT PULSE STORMS TO
FORM...ESPECIALLY FROM THE CHAMPLAIN VALLEY WESTWARD IN THE AFTERNOON.
LOCALIZED HEAVY DOWNPOURS WILL STILL REMAIN A CONCERN.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 238 AM EDT FRIDAY...A SIGNIFICANT WARMING TREND IS ANTICIPATED
FOR THE SUNDAY THRU TUESDAY PERIOD WITH CONTINUED GOOD CONSISTENCY
BETWEEN THE GFS AND ECMWF MODELS. MAIN FRONTAL BNDRY LIFTS NORTH
OF THE INTL BORDER SATURDAY NIGHT AND SUNDAY...BUT ENOUGH
SW/CYCLONIC 700-500MB FLOW REMAINS THAT WILL CONTINUE WITH CHANCES
FOR SCATTERED SHOWERS AND POSSIBLE TSTMS SAT NIGHT INTO SUNDAY.
THEREAFTER....A MAJOR PATTERN CHANGE TAKE PLACE AS A DEEP-LAYER
RIDGE BUILDS NEWD FROM THE GULF COAST ALL THE WAY INTO NEW ENGLAND
SUNDAY NIGHT THRU TUESDAY. THIS WILL REPRESENT A TRANSITION TOWARD
HOT AND HUMID CONDITIONS. AIR MASS SUPPORTS TEMPERATURES WELL INTO THE
80S SUN AND MON...AND WITH 850MB TEMPERATURES OF +19C TO +20C IN
00Z GFS...LOOKING AT LOW 90S IN THE VALLEYS FOR HIGHS ON TUESDAY.
NOT EXPECTING MUCH IN THE WAY OF SHOWER ACTIVITY WITH GENERAL
SUBSIDENCE REGIME IN PLACE.
IT CONTINUES TO APPEAR THAT A STRONG COLD FRONT WILL MOVE ACROSS
THE NORTH COUNTRY FROM WEST TO EAST TUESDAY NIGHT INTO WEDNESDAY
MORNING BRINGING SHOWERS AND POSSIBLE TSTM ACTIVITY AS UPR RIDGE
BREAKS DOWN. CAN/T RULE OUT SVR WEATHER PROSPECTS WITH THE
FRONT...BUT POTENTIAL WOULD BE GREATER IF TIMING WAS A BIT LATER
THAN CURRENTLY PROGGED /WED AFTN/ TO COINCIDE WITH BOUNDARY LAYER
HEATING. WE/LL NEED TO MONITOR THIS...ESPECIALLY WITH 00Z GFS
INDICATING POSSIBLE ELEVATED MIXED LAYER AIR ON NRN PERIPHERY OF
RIDGE AXIS AND AHEAD OF APPROACHING SHORTWAVE TROUGH FROM THE
GREAT LAKES...GFS INDICATES 700-500MB LAPSE RATES APPROACHING
8 C/KM LATE TUESDAY/TUES NIGHT.
850MB TEMPS DROP ABRUPTLY TO AROUND +4C BY 00Z THURSDAY WITH NW
FLOW AND CAA DURING MUCH OF THE DAY WEDNESDAY. THIS WILL BRING A
SHARP COOL-DOWN WITH HIGHS IN THE 70S ON WEDNESDAY AND THEN MID-
UPR 60S WITH DRY CONDITIONS AND HIGH PRESSURE EXPECTED ON
THURSDAY. MUCH LOWER HUMIDITY LEVELS ARE ALSO ANTICIPATED LATE
WEDNESDAY AND ESPECIALLY ON THURSDAY. SFC DEWPOINTS MAY BE AS LOW
AS THE UPR 30S TO MID 40S WITH DRY CANADIAN AIR MASS ON THURSDAY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...A QUASI-STATIONARY BOUNDARY LINGERS ON A
SOUTHWEST TO NORTHEAST ORIENTATION FROM ESSEX COUNTY NEW YORK
THROUGH NORTHEAST VERMONT. EXPECT LIGHT RAIN AND PERIODS OF
SHOWERS NORTH OF THIS FRONT...MENTIONED RAIN FOR MSS SLK AND PBG.
BTV WILL BE CLOSER TO THE EDGE OF THIS BOUNDARY AND MAY SEE SOME
THUNDERSTORMS APPROACHING ITS LOCATION. MPV WILL BE ON THE WARM
SIDE OF THE FRONT AND HAS A BETTER CHANCE OF THUNDERSTORMS WHICH
HAVE BE MENTIONED WITH VCTS FROM 21Z TO 02Z. RUT WILL BE IN THE
HIGHEST IMPACT AREA WHERE VOLATILE THUNDERSTORM ACTIVITY IS
EXPECTED. LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE WITH THESE STORMS.
OVERNIGHT...THUNDERSTORMS CEASE AND FOG FORMS ACROSS THE REGION.
MPV AND SLK CAN EXPECT LOWER IFR VISIBILITIES WHILE THE OTHER
LOCATIONS EXPERIENCE MVFR. IFR/MVFR CEILINGS WILL ALSO POSE A THREAT
OVERNIGHT AT ALL AREAS. CONDITIONS WILL IMPROVE AFTER 14Z SATURDAY.
OUTLOOK 18Z SATURDAY THROUGH TUESDAY...
18Z SATURDAY THROUGH 00Z MONDAY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS. MAY BE LOCALLY IFR IN
PATCHY FOG OVERNIGHT. 00Z MONDAY THROUGH TUESDAY...TRENDING VFR
WITH HIGH PRESSURE BUILDING IN.
&&
.HYDROLOGY...
AS OF 417 PM EDT FRIDAY...A FLASH FLOOD WATCH REMAINS IN PLACE THROUGH
EARLY SATURDAY AS MORE HEAVY RAIN IS ANTICIPATED LATER TONIGHT...ESPECIALLY
ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF VERMONT. ADDITIONAL RAINFALL
AMOUNTS IN THE 1 TO 2 INCH RANGE CAN BE EXPECTED FOR THIS AREA.
&&
.MARINE...
AS OF 417 PM EDT FRIDAY...EXPECT SLOW RISES ON LAKE CHAMPLAIN
THROUGH SUNDAY MORNING IN RESPONSE TO THURSDAYS RAINFALL AND
EXPECTED PRECIPITATION TONIGHT. LAKE SHOULD REACH 102.5 BY SUNDAY
MORNING. NORTH WINDS TONIGHT WILL BECOME SOUTHERLY SATURDAY AND
SUNDAY...BUT STRONG WINDS ARE NOT EXPECTED.
FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR VTZ001>012-
016>019.
NY...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR NYZ028>031-034-
035.
&&
SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...BANACOS
AVIATION...BOYD
HYDROLOGY...WFO BTV
MARINE...WFO BTVHazardous weather outlook, May 27, 2:06 PM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 206 PM EDT FRI MAY 27 2011 NYZ026>031-087-VTZ001>003-005-006-016-017-281815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- WESTERN CHITTENDEN-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN- 206 PM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ034-035-VTZ004-007>012-018-019-281815- WESTERN ESSEX-EASTERN ESSEX-ESSEX-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON- EASTERN RUTLAND- 206 PM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE EASTERN ADIRONDACK MOUNTAINS IN NEW YORK INTO CENTRAL AND SOUTHERN VERMONT BY EARLY THIS AFTERNOON. THE PRIMARY THREAT WILL BE ONE INCH HAIL AND ISOLATED WIND GUSTS TO 70 MPH IN THE STRONGER STORMS. THESE SHOWERS AND THUNDERSTORMS WILL TRANSITION INTO VERY HEAVY RAINFALL LATER THIS AFTERNOON AND EARLY EVENING...WITH MORE FLASH FLOODING ANTICIPATED. THE PRIMARY THREAT AREA FOR FLASH FLOODING WILL BE ACROSS ESSEX COUNTY NEW YORK INTO MOST OF CENTRAL AND SOUTHERN VERMONT...INCLUDING PARTS OF THE NORTHEAST KINGDOM AND SOUTHERN CHAMPLAIN VALLEY. EXPECT RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A VERY SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, May 27, 7:46 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
746 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG NEWCOMB 43.97N 74.17W
05/27/2011 ESSEX NY AMATEUR RADIO
ESSEX CTY DISPATCH REPORTED NUMEROUS TREES AND
POWERLINES DOWN
0500 PM FLASH FLOOD LAKE PLACID 44.28N 73.98W
05/27/2011 ESSEX NY PUBLIC
WATER OVER ROAD AT RTE 73 IN LAKE PLACID
0500 PM FLASH FLOOD WILMINGTON 44.39N 73.82W
05/27/2011 ESSEX NY PUBLIC
WATER OVER ROAD ALONG RTE 83
0515 PM HAIL LUDLOW 43.40N 72.70W
05/27/2011 E0.38 INCH WINDSOR VT PUBLIC
ONE-FOURTH TO THREE-EIGHTHS INCH DIAMETER HAIL
0516 PM HAIL LUDLOW 43.40N 72.70W
05/27/2011 E1.00 INCH WINDSOR VT PUBLIC
QUARTER SIZE HAIL
0531 PM HAIL BRIDGEWATER 43.59N 72.63W
05/27/2011 E0.50 INCH WINDSOR VT PUBLIC
HALF-INCH DIAMETER HAIL
0538 PM HAIL CABOT 44.41N 72.31W
05/27/2011 E0.75 INCH WASHINGTON VT PUBLIC
DIME SIZE HAIL
0610 PM HAIL TICONDEROGA 43.85N 73.42W
05/27/2011 E0.75 INCH ESSEX NY EMERGENCY MNGR
DIME SIZE HAIL
0610 PM HAIL TICONDEROGA 43.85N 73.42W
05/27/2011 E0.25 INCH ESSEX NY AMATEUR RADIO
HAM RADIO... ONE-QUARTER INCH HAIL
0627 PM HAIL SHOREHAM 43.89N 73.32W
05/27/2011 E0.50 INCH ADDISON VT PUBLIC
HALF-INCH HAIL
0630 PM HAIL SHOREHAM 43.89N 73.32W
05/27/2011 E1.00 INCH ADDISON VT PUBLIC
QUARTER SIZE HAIL
0635 PM HAIL CORNWALL 43.96N 73.21W
05/27/2011 E0.25 INCH ADDISON VT PUBLIC
PEA SIZE HAIL
0638 PM HAIL WATERBURY CENTER 44.38N 72.72W
05/27/2011 E1.00 INCH WASHINGTON VT PUBLIC
QUARTER SIZE HAIL
0645 PM HAIL MONTPELIER 44.27N 72.57W
05/27/2011 E0.25 INCH WASHINGTON VT PUBLIC
PEA SIZE HAIL
0650 PM HAIL LUNENBURG 44.46N 71.68W
05/27/2011 M1.75 INCH ESSEX VT PUBLIC
GOLF-BALL SIZE HAIL
0651 PM TSTM WND DMG EDEN 44.71N 72.55W
05/27/2011 LAMOILLE VT PUBLIC
TREES DOWN ON POWERLINES
0653 PM HAIL WORCESTER 44.37N 72.55W
05/27/2011 E0.75 INCH WASHINGTON VT PUBLIC
PENNY SIZE HAIL
0655 PM HAIL BARRE 44.20N 72.51W
05/27/2011 E0.25 INCH WASHINGTON VT TRAINED SPOTTER
PEA SIZE HAIL
0705 PM HAIL QUECHEE 43.65N 72.42W
05/27/2011 E0.75 INCH WINDSOR VT PUBLIC
DIME SIZE HAIL
0720 PM HAIL IRASBURG 44.80N 72.28W
05/27/2011 E0.25 INCH ORLEANS VT TRAINED SPOTTER
PEA-SIZE HAIL... ALSO REPORTED STRONG WINDS
0722 PM TSTM WND DMG BARRE 44.20N 72.51W
05/27/2011 WASHINGTON VT PUBLIC
TREES DOWN
0738 PM HAIL WEST TOPSHAM 44.12N 72.31W
05/27/2011 M0.50 INCH ORANGE VT AMATEUR RADIO
AMATEUR RADIO SPOTTER... HALF INCH HAIL
&&
EVENT NUMBER BTV1100212 BTV1100217 BTV1100218 BTV1100213 BTV1100214
BTV1100216 BTV1100215 BTV1100219 BTV1100221 BTV1100222 BTV1100220
BTV1100224 BTV1100223 BTV1100225 BTV1100230 BTV1100228 BTV1100226
BTV1100227 BTV1100232 BTV1100229 BTV1100231 BTV1100233
LOCONTOLocal storm report, May 27, 8:00 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
800 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD WHITEFACE MOUNTAIN 44.37N 73.90W
05/27/2011 ESSEX NY TRAINED SPOTTER
CULVERTS OVERFLOW WITH WATER SCATTERING DEBRIS... 2000
FT ELEV
&&
EVENT NUMBER BTV1100234
LOCONTOLocal storm report, May 27, 8:04 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
804 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL QUECHEE 43.65N 72.42W
05/27/2011 M1.00 INCH WINDSOR VT PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER BTV1100235
LOCONTOLocal storm report, May 27, 8:11 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
811 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 2 S LYNDONVILLE 44.50N 72.00W
05/27/2011 CALEDONIA VT LAW ENFORCEMENT
STATE POLICE... TREE DOWN ON RTE 122
&&
EVENT NUMBER BTV1100236
LOCONTOLocal storm report, May 27, 8:28 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
828 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL WAITS RIVER 44.09N 72.28W
05/27/2011 E1.00 INCH ORANGE VT LAW ENFORCEMENT
QUARTER SIZE HAIL
&&
EVENT NUMBER BTV1100237
LOCONTOLocal storm report, May 27, 8:34 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
834 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG HARTFORD 43.66N 72.34W
05/27/2011 WINDSOR VT LAW ENFORCEMENT
TREES DOWN... TIME ESTIMATED
&&
EVENT NUMBER BTV1100238
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:37 PM EDT | Special Weather Statement | BTV | Franklin, St. Lawrence | 83 min |
| May 28, 1:06 AM EDT | Special Weather Statement | BTV | Essex | 54 min |
| May 28, 2:16 AM EDT | Flash Flood Warning | BTV | Clinton, Essex | 4 hr |
| May 28, 4:14 AM EDT | Flash Flood Watch | BTV | Clinton, Essex, Franklin, St. Lawrence | 18 hr |
| May 28, 2:28 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 62 min |
| May 28, 2:33 PM EDT | Special Weather Statement | BTV | Essex | 57 min |
| May 28, 4:25 PM EDT | Special Weather Statement | BTV | Clinton, Essex | 50 min |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.